MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 WATSON EXTRACTION SYSTEM; EXTRACTION INSTRUMENT

DEPUY IRELAND - 3015516266 WATSON EXTRACTION SYSTEM; EXTRACTION INSTRUMENT
Catalog Number 17601A
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the stem extraction vice became stuck/cold welded to the stem trunnion during hip surgery.While removing the extractor, the tension bolt snapped just below the threads.No pieces were missing or lost.All pieces were retrieved from the field.The surgery was delayed approximately five minutes to remove the extractor before continuing the removal process.The removed stem was a competitor¿s product.All available information has been disclosed.

Brand Name
WATSON EXTRACTION SYSTEM
Common Device Name
EXTRACTION INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key25301659
Report Number1818910-2026-09250
Device Sequence Number9368489
Product Code HWM
UDI-Device Identifier00197169176018
UDI-Public(01)00197169176018(10)PG351900
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number17601A
Device Lot NumberPG351900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2026
Supplement Date Received by Manufacturer06/01/2026
Initial Report FDA Received Date05/27/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP FEMORAL STEM (COMPETITIVE PRODUCT)
Patient SexFemale